Alert archive / Hawaii / Small Craft Advisories in 2023
Small Craft Advisory 21, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jun 8, 2023, 3:10 AM HST. It took effect at Jun 8, 2023, 6:00 PM HST. It was in force for 9 days.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2023, 3:10 AM HST (13:10 UTC)
- In effect from
- Jun 8, 2023, 6:00 PM HST
- Expired
- Jun 18, 2023, 3:29 AM HST
- In force
- 9 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
731 WHHW70 PHFO 081310 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 310 AM HST Thu Jun 8 2023 PHZ119>121-123-124-090215- /O.NEW.PHFO.SC.Y.0021.230609T0400Z-230610T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 310 AM HST Thu Jun 8 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST SATURDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...From 6 PM this evening to 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
22 follow-up statements
096 WHHW70 PHFO 081913 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 913 AM HST Thu Jun 8 2023 PHZ119>121-123-124-090815- /O.CON.PHFO.SC.Y.0021.230609T0400Z-230610T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 913 AM HST Thu Jun 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST SATURDAY... * WHAT...East winds 15 to 25 kt. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...From 6 PM this evening to 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
963 WHHW70 PHFO 090122 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 322 PM HST Thu Jun 8 2023 PHZ119>121-123-124-091430- /O.CON.PHFO.SC.Y.0021.230609T0400Z-230610T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 322 PM HST Thu Jun 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST SATURDAY... * WHAT...East winds 15 to 25 kt. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...From 6 PM this evening to 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
739 WHHW70 PHFO 091336 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 336 AM HST Fri Jun 9 2023 PHZ119>121-123-124-100245- /O.EXT.PHFO.SC.Y.0021.000000T0000Z-230612T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 336 AM HST Fri Jun 9 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 15 to 25 kt. Seas 4 to 7 feet. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
688 WHHW70 PHFO 100115 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 315 PM HST Fri Jun 9 2023 PHZ119>121-123-124-101415- /O.CON.PHFO.SC.Y.0021.000000T0000Z-230612T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 315 PM HST Fri Jun 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 15 to 25 kt. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
215 WHHW70 PHFO 101304 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 304 AM HST Sat Jun 10 2023 PHZ119>121-123-124-110215- /O.EXT.PHFO.SC.Y.0021.000000T0000Z-230613T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 304 AM HST Sat Jun 10 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 15 to 25 knots. Seas 4 to 7 feet. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Gibbs
059 WHHW70 PHFO 110141 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 341 PM HST Sat Jun 10 2023 PHZ119>121-123-124-111445- /O.CON.PHFO.SC.Y.0021.000000T0000Z-230613T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 341 PM HST Sat Jun 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds to 25 kt with gusts up to 30 kt. * WHERE...Maalaea Bay, the Pailolo and Alenuihaha Channels, and waters south of the Big Island. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
427 WHHW70 PHFO 111338 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 338 AM HST Sun Jun 11 2023 PHZ119>121-123-124-120245- /O.CON.PHFO.SC.Y.0021.000000T0000Z-230613T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 338 AM HST Sun Jun 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 15 to 25 kt. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ RCB
084 WHHW70 PHFO 120130 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 PM HST Sun Jun 11 2023 PHZ119>121-123-124-121430- /O.EXT.PHFO.SC.Y.0021.000000T0000Z-230615T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 330 PM HST Sun Jun 11 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...East winds 20 to 25 kt and seas 5 to 8 feet. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
482 WHHW70 PHFO 121341 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 341 AM HST Mon Jun 12 2023 PHZ119>121-123-124-130245- /O.CON.PHFO.SC.Y.0021.000000T0000Z-230615T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 341 AM HST Mon Jun 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...East winds 15 to 25 kt. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
827 WHHW70 PHFO 130145 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 345 PM HST Mon Jun 12 2023 PHZ119>121-123-124-131445- /O.CON.PHFO.SC.Y.0021.000000T0000Z-230615T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 345 PM HST Mon Jun 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...East winds 20 to 25 kt. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
644 WHHW70 PHFO 131319 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 319 AM HST Tue Jun 13 2023 PHZ119>121-123-124-140230- /O.CON.PHFO.SC.Y.0021.000000T0000Z-230615T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 319 AM HST Tue Jun 13 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...East winds 20 to 25 kt with higher gusts. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
217 WHHW70 PHFO 140132 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 332 PM HST Tue Jun 13 2023 PHZ119>121-123-124-141445- /O.EXT.PHFO.SC.Y.0021.000000T0000Z-230616T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 332 PM HST Tue Jun 13 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...East winds 20 to 25 kt with higher gusts. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
763 WHHW70 PHFO 140702 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 902 PM HST Tue Jun 13 2023 PHZ119>121-123-124-142015- /O.CON.PHFO.SC.Y.0021.000000T0000Z-230616T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 902 PM HST Tue Jun 13 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...East to northwest winds 20 to 25 knots. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Through Thursday afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Houston
365 WHHW70 PHFO 141315 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 315 AM HST Wed Jun 14 2023 PHZ119>121-123-124-150215- /O.EXT.PHFO.SC.Y.0021.000000T0000Z-230617T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 315 AM HST Wed Jun 14 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East to northeast winds 20 to 25 knots. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Through early Saturday morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Houston
461 WHHW70 PHFO 150110 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 310 PM HST Wed Jun 14 2023 PHZ119>121-123-124-151415- /O.CON.PHFO.SC.Y.0021.000000T0000Z-230617T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 310 PM HST Wed Jun 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East to northeast winds 20 to 25 knots. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Through early Saturday morning, though this advisory may need to be extended through the weekend. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
261 WHHW70 PHFO 151303 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 303 AM HST Thu Jun 15 2023 PHZ119>121-123-124-160215- /O.CON.PHFO.SC.Y.0021.000000T0000Z-230617T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 303 AM HST Thu Jun 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East to northeast winds 20 to 25 knots. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Through early Saturday morning, though this advisory may need to be extended through the weekend. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
248 WHHW70 PHFO 161305 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 305 AM HST Fri Jun 16 2023 PHZ119>121-123-124-170215- /O.CON.PHFO.SC.Y.0021.000000T0000Z-230617T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 305 AM HST Fri Jun 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East to northeast winds 15 to 25 knots. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Through early Saturday morning, though this advisory may need to be extended through the weekend. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
360 WHHW70 PHFO 161931 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 931 AM HST Fri Jun 16 2023 PHZ119>121-123-124-170845- /O.EXT.PHFO.SC.Y.0021.000000T0000Z-230619T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 931 AM HST Fri Jun 16 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Northeast to east winds 25 kt. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ 22
860 WHHW70 PHFO 170146 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 346 PM HST Fri Jun 16 2023 PHZ119>121-123-124-171500- /O.CON.PHFO.SC.Y.0021.000000T0000Z-230619T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 346 PM HST Fri Jun 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Northeast to east winds 25 kt. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ 22
549 WHHW70 PHFO 171329 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 329 AM HST Sat Jun 17 2023 PHZ119>121-123-124-180230- /O.CON.PHFO.SC.Y.0021.000000T0000Z-230619T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 329 AM HST Sat Jun 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 15 to 25 kt. Seas 5 to 7 feet. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
539 WHHW70 PHFO 180134 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 334 PM HST Sat Jun 17 2023 PHZ119>121-123-124-181445- /O.CON.PHFO.SC.Y.0021.000000T0000Z-230619T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 334 PM HST Sat Jun 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Northeast to east winds 25 kt. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ 22
224 WHHW70 PHFO 181329 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 329 AM HST Sun Jun 18 2023 PHZ119>121-123-124-181430- /O.CAN.PHFO.SC.Y.0021.000000T0000Z-230619T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 329 AM HST Sun Jun 18 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below advisory levels. $$ Gibbs
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 8:33 PM HST, 6 hours 37 minutes earlier.
Area forecast discussion, Jun 7, 8:33 PM HST, 6 hours 37 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 833 PM HST Wed Jun 7 2023 .SYNOPSIS... A weak cold front passing by north of the Hawaiian Islands will keep the high pressure ridge north of the region in a weakened state through the overnight hours. By Thursday, this front will pass to the east allowing the ridge to build north of the island chain. Trade winds will strengthen from Thursday into the weekend and local scale land and sea breezes will diminish. Any rain shower activity will be brief in this stable environment and favor windward and mountain areas during the overnight to early morning hours. && .DISCUSSION... This evenings satellite imagery shows a fairly stable environment across the region. Cirrus clouds associated with the subtropical jet stream are outlining a stable upper level ridge over the main Hawaiian Islands. Scattered stable cumulus clouds upstream of the state will yield little rainfall as they drift across island mountain ranges through the upcoming weekend. Upper air weather balloon soundings from Lihue and Hilo at 2 PM HST this afternoon show temperature inversion base heights at 6,000 and 7,000 feet, which means very stable conditions for the islands. Currently we see a weakening cold front passing north of the Hawaii Region with clouds and weather associated with this front expected to diminish far north of the state. As this front passes east tonight we expect the subtropical ridge to build in to the north. This change to the pressure pattern will keep the region in a fairly stable weather pattern with mainly increasing easterly trade wind speeds into the moderate to locally breezy range from Thursday to Friday and holding at these levels through the upcoming weekend. Local scale afternoon sea breezes will diminish as the large scale trade winds strengthen. A high pressure ridge aloft will keep weather conditions on the stable side through the upcoming weekend. Subsidence temperature inversion heights will remain in the 5,000 to 7,000 foot range through Sunday. These low inversion heights are caused by downward motions under the stable ridge aloft and will limit vertical cloud growth and any rain shower production will be brief. There is hope for a brief period of increasing shower trends on Monday as both the American (GFS) and European (ECMWF) models suggest a cloud band from an old cold front will drift through the islands starting early Monday morning. Passing showers may develop once again favoring early Monday morning and Monday night into Tuesday morning. The eastern slopes of the Big Island may see a more sustained period of enhanced rainfall as these clouds are driven up the mountain slopes and produce scattered to numerous showers along the Hilo side from Monday night through Wednesday morning. Infrared satellite imagery this evening clearly shows hot temperatures over the Kilauea Caldera associated with the recent volcanic eruption on the Big Island. We are not visually detecting large amounts of sulfur dioxide production or seeing significant air quality impacts as measured by surface stations with this latest eruption. This means we expect limited Vog impacts in the short range forecast. However, we will continue to monitor volcano emissions and weather conditions for potential Vog impacts to communities down wind or west-southwest of the volcano area. && .AVIATION... Moderate to locally breezy trade winds will hold through the next few days. The latest radar and satellite imagery show isolated clouds and showers over the windward areas with clouds over the leeward sections of the islands beginning to dissipate. Tonight will likely have a few isolated showers over windward and mountain areas with clouds and showers then increasing over the leeward areas tomorrow afternoon. No AIRMETs are currently in effect. && .MARINE... A front passing far north of the main Hawaiian Islands will weaken the subtropical ridge to our north, keeping trade wind speeds below advisory strength. Trade winds will increase from Thursday night onward as the ridge rebounds with the departure of the front. Locally strong winds will likely return for the typical windy areas around Maui County and the Big Island. Small surf will continue along south facing shores as a mix of long period south and southwest (170-220 degree) swells continues into next week. Surf along exposed north and west facing shores may increase slightly into Thursday as a west-northwest to northwest (300-320 degree) swell fills in tonight into Thursday from former Typhoon Mawar, but confidence remains low at this time due to this storm's compact size. Surf along east facing shores will remain small into Thursday due to weaker trade winds. A slight increase is expected Friday into the weekend as trade winds strengthen. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Bohlin AVIATION...Tsamous MARINE...Powell
Nearby
Small Craft Advisories in Hawaii, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.